# SDR 2003FA0000815

- Difficulty date: July 17, 2003
- Submitted: August 11, 2003
- Operation: General aviation
- Aircraft: N702WP
- Make and model: Bell 407
- Aircraft serial: 53543
- Engine: Allsn 250C47B
- System (JASC): 7921 · Engine Oil Cooler
- Part: Bearing
- Part number: 407340339101
- Condition: Failed
- Location: Cooler Fan
- Part time: 296 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

THIS WAS THE REAR OIL COOLER FAN SHAFT BEARING.  THIS IS PART OF THE TAIL ROTOR DRIVE SYSTEM FOR THIS AIRCRAFT.  THE BEARING SUFFERED A COMPLETE FAILURE.  BEARING BALLS WERE FOUND ON THE AIRCRAFT OIL COOLER DECK AREA ALONG WITH PIECES OF BEARING CAGE.  ONE BALL FROM THE BEARING WAS FOUND LODGED IN THE OIL COOLER IMPELLAR.  THIS CONDITION WAS FOUND ON A ROUTINE MAINTENANCE INSPECTION AT AC TOTAL TIME 296.3.  JULY 17, 2003.  VERY LITTLE GREASE WAS FOUND ON THESE BEARING PIECES AND THE REMAINING RACES.  THE PROBABLE CAUSE WAS LACK OF LUBRICATION INTERVAL OR REPLACEMENT OF THIS BEARING WITH A BEARING OF A  DIFFERENT DESIGN, ABLE TO WITHSTAND THE HEAT GENERATED IN THIS AREA AND STILL RETAIN ITS LUBRICATION.
